Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/82355
Type: Artigo de periódico
Title: Modification in body weight associated with antiepileptic drugs
Author: De Gaspari, CN
Guerreiro, CAM
Abstract: Antiepileptic drugs (AED) may cause body weight changes. Objective: To evaluate the dietary habits and body weight associated with AED in epileptic patients. Method: Sixty-six patients were subjected to two interviews, and had their weight and body mass index calculated and compared at both times, interval between six to eight months. Results: It was observed that 59.1% showed weight gain. The patients who had no weight gain had a greater proportion of individuals who engaged in some form of physical activity. However, of the 45 patients who maintained their initial dietary and medication pattern, 75.6% recorded a weight gain. Weight gain was seen in 66.7% of patients on carbamazepine (n=18), 60% on valproate (n=5), 50% on carbamazepine+clobazam treatment (n=14), and 58.3% of patients on other(s) polytherapy (n=12). Conclusion: The patient should be alerted to possible weight gain, and should be advised about dieting and participating in regular physical activity.
Subject: epilepsy
antiepileptic drugs
dietary habits
body weight
Country: Brasil
Editor: Assoc Arquivos Neuro- Psiquiatria
Rights: aberto
Date Issue: 2010
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File Description SizeFormat 
WOS000277384000024.pdf152.02 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.